Evidence map›Paper›PMID 23533431›Full record

ArticleCase reports in medicine2013

Successful management of heparin-induced thrombocytopenia using argatroban in a very old woman: a case report.

A Putot, S Perrin, H Sordet-Guépet, E de Maistre, P Manckoundia

Open access · goldAbstract read
In one paragraph

Article in Case reports in medicine, 2013. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.

0numbers the graph read from it
0cells of the map it votes in
1citing papers in PubMed
0.6field-weighted citation impact, top 30% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

1 citing paper in PubMed, 3 citations in OpenAlex.

  1. Review
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

5 authors at 1 institution in 1 country.

A PutotService de Médecine Interne Gériatrie, Hôpital de Jour, Hôpital de Champmaillot CHU BP 87909, 2 rue Jules Violle, 21079 Dijon Cedex, France.
S Perrin
H Sordet-Guépet
E de Maistre
P Manckoundia
Inserm · FR

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Thrombosis due to heparin-induced thrombocytopenia (HIT) is rare but has a severe prognosis. Its management is not always easy, particularly in old patients with renal insufficiency. A 95-year-old woman was hospitalized for dyspnea. Curative treatment with unfractionated heparin was started because pulmonary embolism was suspected. Disseminated intravascular coagulation was then suspected because of thrombocytopenia, hypoprothrombinemia, hypofibrinogenemia, and a positive ethanol gelation test. The first immunoassay for HIT was negative. On the 12th day of hospitalization, bilateral cyanosis of the toes occurred associated with recent deep bilateral venous and arterial thrombosis at duplex ultrasound. New biological tests confirmed HIT and led us to stop heparin and to start argatroban with a positive clinical and biological evolution. Venous and arterial thrombosis associated with thrombocytopenia during heparin treatment must be considered HIT whatever the biological test results are. Argatroban is a good alternative treatment in the elderly.

Identifiers

PMID23533431
PMCPMC3603166
OpenAlexW1997771452

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.